Alert archive / Iowa / River Flood Warnings in 2007

River Flood Warning 36, NWS Quad Cities, IA

August 23, 2007Louisa County, Muscatine County, Iowa; Mercer County, Rock Island County, Illinois

NWS Quad Cities, IA issued this river flood warning at Aug 23, 2007, 1:17 PM CDT for Louisa County, Muscatine County, Iowa; Mercer County, Rock Island County, Illinois. It took effect at Aug 27, 2007, 1:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 23, 2007, 1:17 PM CDT (18:17 UTC)
In effect from
Aug 27, 2007, 1:00 PM CDT
Expired
Aug 25, 2007, 11:35 AM CDT
In force
Issued by
NWS Quad Cities, IA
Flood severity
Minor

Counties Louisa County, IA, Muscatine County, IA, Mercer County, IL, Rock Island County, IL

The radar

The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Illinois City (ILNI2).

Action stage
14 ft
Minor stage
15 ft
Moderate stage
16 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Aug 23, 10:44 AM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Aug 23, 10:44 AM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1044 AM CDT THU AUG 23 2007

.UPDATE...
TWEAKED FORECAST FOR THE REMAINDER OF TODAY...WITH MINOR CHANGES
TO THE GRIDS. PER IR SATELLITE IMAGERY...CLOUD TOPS ARE COOLING IN
ASSOCIATION WITH TSRA ACROSS CENTRAL IA. ACTIVITY DEVELOPED ON THE
NOSE OF THE STRONG/PERSISTENT 850MB JET...WITH PROFILERS
INDICATING WINDS STILL 40-45KT ACROSS OK/KS AND UP TO 30 KT IN
IA/IL. SOME 850MB CONVERGENCE WAS NOTED AS WINDS IN WI ARE ONLY
ABOUT 15 KT. AT 12Z...850MB LOW WAS ANALYZED OVER NERN NEB...WITH
SFC REFLECTION STILL EVIDENT AT 15Z ALONG WITH SFC PRESSURE FALLS
IN NWRN IA. MLCAPE/CIN FIELDS INDICATE QUITE A BIT OF STABILITY
NEAR THE GROUND STILL...THOUGH INSTABILITY WAS STARTING TO BUILD
IN THE MO RIVER VALLEY NEAR THE NEB/KS/MO BORDER AREA AS WELL AS
IN ERN IA/NWRN IL AHEAD OF ONGOING STORMS. SEVERE THREAT REMAINS
IN THE REGION AS ONGOING TSRA MOVE INTO BETTER INSTABILITY...AS
WELL AS POSSIBLY LATER THIS AFTERNOON/EVENING WITH ANY ACTIVITY
THAT DEVELOPS IN THE MO RIVER VALLEY AREA AND MOVES ACROSS. HEAVY
RAIN THREAT IS STILL PRESENT AS WELL...PARTICULARLY WITH HEAVY
RAINS LAST NIGHT KEEPING THE GROUND SATURATED IN THE I-80 CORRIDOR
AS WELL AS IN THE NRN CWA.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
     EVENING FOR KEOKUK-LOUISA-MUSCATINE-SCOTT-WASHINGTON.

     FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR BENTON-BUCHANAN-
     CEDAR-CLINTON-DELAWARE-DUBUQUE-IOWA-JACKSON-JOHNSON-JONES-
     LINN.

IL...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
     EVENING FOR ROCK ISLAND-WHITESIDE.

     FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR CARROLL-JO DAVIESS-
     STEPHENSON.

MO...NONE.
&&

MAYES
Hazardous weather outlook, Aug 23, 10:55 AM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1055 AM CDT THU AUG 23 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-241600-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1055 AM CDT THU AUG 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND THIS
EVENING ACROSS THE AREA...AS WELL AS A POTENTIAL FOR HEAVY RAIN
AND FLASH FLOODING. THUNDERSTORMS MOVING ACROSS CENTRAL IOWA INTO
THE AREA TODAY MAY BECOME MORE ORGANIZED...WITH A POTENTIAL FOR
THE STORMS TO BECOME SEVERE MAINLY EAST OF THE MISSISSIPPI BY
EARLY AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP TO THE WEST
AND MOVE INTO THE AREA LATER TODAY AND THROUGH THE OVERNIGHT HOURS
AS WELL. THE PRIMARY THREAT FROM ANY STORMS WILL BE FROM HEAVY
RAIN AND DAMAGING WINDS...WITH A SMALLER RISK FOR LARGE HAIL.

RISES TO FLOOD STAGE ARE OCCURRING ON ILLINOIS TRIBUTARY
RIVERS...PARTICULARLY ON THE ROCK RIVER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. PERIODS
OF THUNDERSTORMS WILL PERSIST ACROSS THE AREA...WITH OVERNIGHT
THUNDERSTORMS ENDING IN THE MORNING...THEN STORMS DEVELOPING AND
MOVING ACROSS AGAIN IN THE AFTERNOON AND EVENING HOURS. THE
PRIMARY RISKS FROM STORMS TOMORROW WILL BE FROM HEAVY RAIN AND
DAMAGING WINDS.

SEVERAL IOWA AND ILLINOIS TRIBUTARY RIVERS...AS WELL AS THE
MAINSTEM MISSISSIPPI RIVER...WILL APPROACH OR MAINTAIN RIVER
LEVELS ABOVE FLOOD STAGE BY THE END OF THE WEEK. THE AMOUNT OF
RISE WILL DEPEND VERY STRONGLY HOW MUCH RAIN FALLS OVER THE NEXT
COUPLE OF DAYS...AND WHERE IT FALLS. IN GENERAL...MINOR TO
MODERATE FLOODING IS EXPECTED ON SEVERAL TRIBUTARY RIVERS...WITH
MINOR FLOODING POSSIBLE ALONG THE MISSISSIPPI RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT. IN
ADDITION...SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF RAINFALL
OVER 1 INCH AS WELL AS ANY FLOODING.

MAYES

In the hours before

Local storm report, Aug 23, 12:58 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1258 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 PM     TSTM WND DMG     KIRKWOOD                40.87N 90.75W
08/23/2007                   WARREN             IL   EMERGENCY MNGR

            WOODEN FENCE PULLED OUT OF THE GROUND.

&&

RAYW
Local storm report, Aug 23, 1:08 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
108 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 PM     TSTM WND GST     4 W MORRISON            41.81N 90.04W
08/23/2007  E0 MPH           WHITESIDE          IL   LAW ENFORCEMENT

            WIND ESTIMATED AT 50 MPH.

&&

RAYW
Local storm report, Aug 23, 1:09 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
109 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 PM     TSTM WND DMG     MONMOUTH                42.07N 90.88W
08/23/2007                   JACKSON            IA   EMERGENCY MNGR

            TREES AND POWER LINES DOWN IN TOWN.

&&

RAYW
Local storm report, Aug 23, 1:10 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
110 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 PM     TSTM WND DMG     MONMOUTH                40.91N 90.64W
08/23/2007                   WARREN             IL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN THROUGHOUT TOWN.

&&

RAYW
Local storm report, Aug 23, 1:13 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
113 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 PM     TSTM WND DMG     SMITHSHIRE              40.80N 90.78W
08/23/2007                   WARREN             IL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN THROUGHOUT TOWN.

&&

RAYW
Local storm report, Aug 23, 1:17 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
117 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TSTM WND DMG     KIRKWOOD                40.87N 90.75W
08/23/2007                   WARREN             IL   LAW ENFORCEMENT

            POSSIBLE TORNADO REPORTED BY SHERIFFS DEPUTY.

&&

RAYW

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 10:25 PM CDTRiver Flood WarningDVNBuchanan, Linn23 hr
Aug 23, 1:12 AM CDTSevere Thunderstorm WarningDVNClinton, Scott48 min
Aug 23, 3:46 AM CDTFlash Flood WatchDVNKeokuk, Louisa, Muscatine, Scott, Washington42 hr
Aug 23, 6:18 AM CDTRiver Flood AdvisoryDVNJones, Linn4 hr
Aug 23, 6:18 AM CDTRiver Flood AdvisoryDVNClinton, Scott4 hr
Aug 23, 6:18 AM CDTRiver Flood AdvisoryDVNLouisa5 hr
Aug 23, 6:18 AM CDTRiver Flood AdvisoryDVNDubuque, Jackson3 days
Aug 23, 6:18 AM CDTRiver Flood AdvisoryDVNBenton, Linn16 hr
Aug 23, 6:18 AM CDTRiver Flood AdvisoryDVNCedar, Johnson, Linn5 hr
Aug 23, 6:18 AM CDTRiver Flood AdvisoryDVNCedar, Louisa, Muscatine5 hr
Aug 23, 10:07 AM CDTRiver Flood WarningDVNJones, Linn26 hr
Aug 23, 10:07 AM CDTRiver Flood WarningDVNClinton, Scott12 days
Aug 23, 10:49 AM CDTRiver Flood WarningDVNCedar, Johnson, Linn11 hr
Aug 23, 10:49 AM CDTRiver Flood WarningDVNCedar, Louisa, Muscatine9 days
Aug 23, 11:17 AM CDTRiver Flood WarningDVNLouisa8 days
Aug 23, 11:17 AM CDTRiver Flood WarningDVNLouisa9 days
Aug 23, 1:17 PM CDTRiver Flood WarningDVNMuscatine, Scott46 hr
Aug 23, 1:17 PM CDTRiver Flood WarningDVNLouisa, Muscatine46 hr
Aug 23, 1:17 PM CDTRiver Flood WarningDVNDes Moines, Louisa7 days
Aug 23, 1:17 PM CDTRiver Flood WarningDVNDes Moines, Louisa7 days
Aug 23, 1:17 PM CDTRiver Flood WarningDVNDes Moines8 days
Aug 23, 1:17 PM CDTRiver Flood WarningDVNDes Moines, Lee8 days
Aug 23, 1:17 PM CDTRiver Flood WarningDVNLee70 hr
Aug 23, 1:34 PM CDTFlash Flood WarningDVNCedar, Muscatine, Scott6 hr
Aug 23, 5:00 PM CDTSevere Thunderstorm WarningDVNMuscatine60 min
Aug 23, 6:56 PM CDTSevere Thunderstorm WarningDVNKeokuk64 min
Aug 22, 10:25 PM CDTRiver Flood WarningDVNWhiteside7 days
Aug 23, 12:38 PM CDTSevere Thunderstorm WarningDVNHenderson, Warren52 min
Aug 23, 12:42 PM CDTSevere Thunderstorm WarningDVNRock Island, Whiteside63 min
Aug 23, 1:17 PM CDTRiver Flood WarningDVNHancock7 days
Aug 23, 1:37 PM CDTSevere Thunderstorm WarningDVNBureau, Putnam53 min
Aug 23, 5:06 PM CDTSevere Thunderstorm WarningDVNBureau54 min
Aug 23, 5:12 PM CDTSevere Thunderstorm WarningDVNWhiteside30 min
Aug 23, 5:26 PM CDTSevere Thunderstorm WarningDVNRock Island49 min

Nearby

River Flood Warnings in Iowa, 2007River Flood Warnings in Illinois, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.